Alert archive / South Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 155, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jul 2, 2011, 3:56 PM EDT for Berkeley County, South Carolina. It was in force for 43 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 2, 2011, 3:56 PM EDT (19:56 UTC)
- Expired
- Jul 2, 2011, 4:39 PM EDT
- In force
- 43 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
County Berkeley County, SC
The radar
The Columbia radar (KCAE), 112 km from the middle of the area, began a volume at 19:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 2, 4:03 PM EDT | HAIL 0.5 | Saint Stephen, SC | PUBLIC REPORTED DIME SIZE HAIL IN SAINT STEPHEN |
| Jul 2, 4:09 PM EDT | HAIL 1 | 5 Wnw Saint Stephen, SC | NICKEL TO QUARTER SIZE HAIL REPORTED NEAR COLONEL MAHAM DRIVE. TIME ESTIMATED BY RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 7.9 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1931 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 926 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
871
WUUS52 KCHS 021956
SVRCHS
SCC015-022100-
/O.NEW.KCHS.SV.W.0155.110702T1956Z-110702T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
356 PM EDT SAT JUL 2 2011
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN BERKELEY COUNTY IN SOUTHEAST SOUTH CAROLINA...
* UNTIL 500 PM EDT
* AT 353 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM...NEAR SAINT STEPHEN...MOVING SOUTHWEST AT 20
MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...
* SOME LOCATIONS IN THE WARNING INCLUDE...
SAINT STEPHEN...BONNEAU...NORTHERN LAKE MOULTRIE...BONNEAU BEACH...
EADYTOWN...SOUTHERN LAKE MOULTRIE...EASTERN LAKE MARION...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024.
&&
LAT...LON 3350 7996 3344 7986 3341 7985 3338 7981
3309 8021 3328 8035 3327 8030 3330 8026
3339 8025 3340 8023 3345 8022 3346 8015
3348 8016 3351 8012 3351 8005
TIME...MOT...LOC 1956Z 064DEG 15KT 3344 7994
$$2 follow-up statements
012
WWUS52 KCHS 022015
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
415 PM EDT SAT JUL 2 2011
SCC015-022100-
/O.CON.KCHS.SV.W.0155.000000T0000Z-110702T2100Z/
BERKELEY SC-
415 PM EDT SAT JUL 2 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR NORTHWESTERN BERKELEY COUNTY...
AT 413 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR PINEVILLE...OR ABOUT 15 MILES NORTH OF MONCKS CORNER...
MOVING SOUTHWEST AT 15 MPH.
AT 403 PM EDT...THE PUBLIC REPORTED DIME SIZE HAIL IN SAINT STEPHEN.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...BONNEAU...
BONNEAU BEACH...CROSS...EADYTOWN...EASTERN LAKE MARION...NORTHERN
LAKE MOULTRIE...PINOPOLIS...SAINT STEPHEN AND SOUTHERN LAKE MOULTRIE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF ON LAKE MOULTRIE...PREPARE FOR THE RAPID ONSET OF DANGEROUS
THUNDERSTORM CONDITIONS WHICH CAN RAPIDLY CAPSIZE AND SINK A BOAT.
LIGHTNING WILL ALSO POSE A HAZARD TO ANYONE ON THE LAKE. REMEMBER...
LIGHTNING CAN STRIKE 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU
CAN HEAR THUNDER...YOU ARE WITHIN STRIKING DISTANCE. GET OUT OF THE
WATER AND MOVE INDOORS OR INSIDE A VEHICLE.
&&
LAT...LON 3350 7996 3344 7986 3341 7985 3338 7981
3309 8021 3328 8035 3327 8030 3330 8026
3339 8025 3340 8023 3345 8022 3346 8015
3348 8016 3351 8012 3351 8005
TIME...MOT...LOC 2015Z 064DEG 15KT 3341 8003
$$816
WWUS52 KCHS 022039
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
439 PM EDT SAT JUL 2 2011
SCC015-022049-
/O.CAN.KCHS.SV.W.0155.000000T0000Z-110702T2100Z/
BERKELEY SC-
439 PM EDT SAT JUL 2 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN BERKELEY COUNTY
HAS BEEN CANCELLED...
AT 434 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM THAT PROMPTED
THE WARNING HAD WEAKENED...THUS THE WARNING HAS BEEN CANCELED.
ALTHOUGH THE IMMEDIATE THREAT FOR DAMAGING WINDS AND LARGE HAIL HAS
ENDED...THUNDERSTORMS ARE STILL CAPABLE OF PRODUCING CLOUD TO GROUND
LIGHTNING STRIKES. THE SAFEST COURSE OF ACTION IS TO REMAIN INDOORS
UNTIL THE STORMS HAVE PASSED.
TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.
LAT...LON 3350 7996 3344 7986 3341 7985 3338 7981
3309 8021 3328 8035 3327 8030 3330 8026
3339 8025 3340 8023 3345 8022 3346 8015
3348 8016 3351 8012 3351 8005
TIME...MOT...LOC 2039Z 064DEG 15KT 3337 8014
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 3:38 PM EDT, 18 minutes earlier.
Area forecast discussion, Jul 2, 3:38 PM EDT, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 338 PM EDT SAT JUL 2 2011 .SYNOPSIS... HIGH PRESSURE WILL SHIFT INTO THE ATLANTIC AND PREVAIL THROUGH THE HOLIDAY WEEKEND INTO EARLY NEXT WEEK. A COLD FRONT WILL APPROACH THE REGION AND STALL JUST NORTH OF THE FORECAST AREA FOR MIDWEEK. TROPICAL MOISTURE COULD SPREAD INTO THE REGION BY THE END OF NEXT WEEK. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... ISOLATED SHOWERS AND THUNDERSTORMS HAVE INITIATED ALONG AND WEST OF THE INLAND PROGRESSING SEABREEZE THIS AFTERNOON. COVERAGE WILL REMAIN CONCENTRATED WEST OF US-17 AND NORTH OF INTERSTATE 16 DURING THE NEXT SEVERAL HOURS. LACKING SIGNIFICANT SYNOPTIC LEVEL SUPPORT...CONVECTION HAS BEEN DRIVEN BY MOISTURE CONVERGENCE ASSOCIATED WITH THE SEABREEZE BOUNDARY. ALTHOUGH OVERALL COVERAGE WILL BE LIMITED...AN ISOLATED SEVERE THUNDERSTORM IS STILL POSSIBLE...ESPECIALLY WHERE BOUNDARY INTERACTIONS OCCUR. THE MODIFIED MORNING SOUNDING PRODUCES DCAPES OVER 1100 J/KG WITH WINDEX VALUES BETWEEN 60 TO 70 KT AND DRY AIR ABOVE 700 MB. THESE FACTORS COULD SUPPORT LOCALLY STRONG OR SEVERE DOWNBURST WINDS WITHIN STRONGEST STORMS. MARGINALLY SEVERE HAIL IS ALSO POSSIBLE. ONCE THE SEABREEZE PUSHES WEST OF THE FORECAST AREA BY THIS EVENING...AND DIURNAL HEATING AND INSTABILITY WANE AFTER SUNSET...PRECIPITATION POTENTIAL WILL DROP BELOW 15 PERCENT. AN UPPER RIDGE WILL LINGER TO THE WEST OF THE FORECAST AREA TONIGHT...WHILE A PERSISTENT UPPER TROUGH REMAINS OVER THE ATLANTIC. HIGH PRESSURE AT THE SURFACE WILL ALSO GRADUALLY SET UP OVER THE ATLANTIC LATE TONIGHT. FOG POTENTIAL TONIGHT WILL BE SOMEWHAT DEPENDENT ON COVERAGE OF RAINFALL THIS AFTERNOON...AND CONSIDERING RADAR TRENDS CURRENTLY SUGGEST LESS COVERAGE THAN PREVIOUS DAYS...CONFIDENCE IN THE EXTENT OF FOG OVERNIGHT IS TOO LOW TO INCLUDE SPECIFICALLY IN THE FORECAST. SMOKE IMPACTS FROM NORTH CAROLINA FIRES ARE ALSO UNCERTAIN...AS THERE HAVE BEEN NO SMOKE REPORTS TODAY AND ANY SMOKE PLUME IS NOT DETECTABLE OVER THE FORECAST AREA AT THIS TIME. PREFER TO LEAVE MENTION OF SMOKE OUT OF THE FORECAST UNTIL TRENDS DICTATE OTHERWISE. LOW TEMPERATURES WILL RANGE FROM THE LOW 70S INLAND TO THE UPPER 70S ALONG THE COAST. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/... A DEEP LAYER RIDGE OF HIGH PRESSURE WILL REMAIN CENTERED JUST WEST OF THE REGION THROUGH MONDAY...THEN SHIFT FARTHER WEST AND WEAKEN BY TUESDAY...AS A BROAD UPPER TROUGH DEVELOPS OVER THE EASTERN 1/3 OF THE COUNTRY. AT THE SURFACE...A TROUGH OF LOW PRESSURE WILL SET UP INLAND AND A WEAK COLD FRONT MOVES SOUTHEAST TOWARD THE AREA TUESDAY. RAIN CHANCES LOOK TO SLOWLY INCREASE THROUGH THE PERIOD BUT WILL STILL BE FAIRLY LOW AS THE MAIN DRIVER OF CONVECTION WILL BE THE SEA BREEZE. BY TUESDAY...SLIGHTLY DEEPER MOISTURE AND LOWER HEIGHTS ALOFT ALONG WITH MORE INFLUENCE FROM THE INLAND TROUGH AND POSSIBLE SHORTWAVE ENERGY COULD YIELD THE GREATEST COVERAGE/HIGHEST CHANCES. TEMPS WILL BE NEAR TO SLIGHTLY ABOVE NORMAL EACH DAY. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... A BROAD AND RELATIVELY WEAK UPPER TROUGH WILL REMAIN OVER THE EAST AND SOUTHEAST U.S. THROUGH THE PERIOD. DEEP LAYER MOISTURE AND INSTABILITY LOOK SUFFICIENT ENOUGH TO WARRANT DIURNALLY BASED POPS AT LEAST IN THE LOW END CHANCE RANGE THROUGH THE PERIOD. ONCE AGAIN...THE MAIN TRIGGER FOR AFTERNOON CONVECTION WILL BE THE SEA BREEZE...WITH THE POSSIBILITY OF UPPER LEVEL IMPULSES MOVING ACROSS THE AREA WITHIN THE WEAK UPPER LEVEL TROUGH. AT THIS POINT IT IS TOO DIFFICULT TO TRACK ANY UPPER LEVEL VORT CENTERS/DISTURBANCES. HOWEVER...ANY DAY THAT HAS THE PRESENCE OF ANY UPPER LEVEL DISTURBANCES WILL LIKELY HAVE HIGHER POPS THAN CURRENTLY ADVERTISED. TEMPERATURES ARE EXPECTED TO REMAIN NEAR TO SLIGHTLY ABOVE NORMAL THROUGH THE PERIOD. WILL HAVE TO KEEP AN EYE ON A TROPICAL WAVE EXPECTED TO MOVE WEST FROM THE BAHAMAS ACROSS FLORIDA AND INTO THE GULF OF MEXICO BY THE END OF THE PERIOD. AT THE VERY LEAST IT APPEARS AS THOUGH THE REGION HAS A GOOD SHOT AT SEEING DEEPER TROPICAL MOISTURE AND INCREASED RAIN CHANCES. && .AVIATION /19Z SATURDAY THROUGH THURSDAY/... CONVECTION DEVELOPING ALONG AND WEST OF THE SEA BREEZE COULD APPROACH THE KCHS TERMINAL...AND HAVE ADDED CB AND A TEMPO GROUP TO ACCOUNT FOR LATEST RADAR TRENDS. THERE IS LESS CONFIDENCE THAT ANY ISOLATED THUNDERSTORMS WILL IMPACT THE KSAV TERMINAL. CONVECTION WILL DIMINISH IN COVERAGE AFTER SUNSET. THE SMOKE PLUME OVER THE ATLANTIC WATERS HAS DIMINISHED THIS AFTERNOON...AND HAVE THUS KEPT SMOKE OUT OF THE TERMINAL FORECASTS AT THIS TIME. WILL CONTINUE TO MONITOR TRENDS IN CASE FURTHER ADJUSTMENTS ARE NEEDED. HAVE INCLUDED 6SM BR AT BOTH TAF SITES AFTER 06Z TONIGHT TO TREND INTO THE POTENTIAL FOR LIGHT FOG DURING THE EARLY MORNING HOURS. FOG DEVELOPMENT WILL BE SOMEWHAT DEPENDENT ON RAINFALL...THUS CONVECTIVE TRENDS THIS AFTERNOON COULD PROVIDE MORE CONFIDENCE IN MVFR CONDITIONS FOR LATER TAF ISSUANCES. EXTENDED AVIATION OUTLOOK...VFR CONDITIONS SHOULD DOMINATE THE PERIOD FOR BOTH SITES. ALTHOUGH ISOLATED TO SCATTERED AFTERNOON THUNDERSTORMS WILL BE POSSIBLE THROUGH THE PERIOD...WHICH COULD BRING THE CHANCE FOR BRIEF IFR/MVFR CONDITIONS. && .MARINE... SURFACE HIGH PRESSURE WILL SETTLE ACROSS THE WATERS TONIGHT...WITH SOUTHEAST WINDS VEERING AROUND TO THE SOUTH AND SOUTHWEST. WIND SPEEDS WILL BE LESS THAN 15 KT THROUGH THE NEAR TERM PERIOD. DESPITE A SMALL SWELL...COMBINED SEAS WILL AGAIN BE LIMITED TO 3 FT OR LESS. SATELLITE IMAGERY AND PILOT BOAT REPORTS DO NOT INDICATE THE PRESENCE OF ANY SMOKE THIS AFTERNOON. WILL THEREFORE KEEP SMOKE OUT OF THE MARINE FORECAST FOR NOW. SUNDAY THROUGH THURSDAY...NO HEADLINES EXPECTED THIS PERIOD WITH WINDS GENERALLY 15 KT OR LESS AND SEAS 3 FT OR LESS WITH ATLANTIC HIGH PRESSURE MOSTLY IN CONTROL. BY THE END OF THE PERIOD A TROPICAL WAVE OF LOW PRESSURE NEAR THE BAHAMAS COULD IMPACT THE AREA. WINDS WILL GENERALLY BE SOUTHERLY 15 KT OR LESS...HIGHEST IN THE AFTERNOON/EVENING CLOSER TO THE COAST DUE TO THE SEA BREEZE AND MOST OVERNIGHTS DUE TO NOCTURNAL SURGING EFFECTS. RIP CURRENTS...THE COMBINATION OF MODERATE ONSHORE WINDS...SMALL SWELLS AND LINGERING GRAVITATION PULL FROM THE NEW MOON WILL PRODUCE A MODERATE RISK OF RIP CURRENTS AT AREA BEACHES TODAY. && .CLIMATE... THE SAVANNAH AIRPORT OBSERVATION HAS REACHED 91 DEGREES BY 18Z THIS AFTERNOON. THUS...THE RECORD FOR THE LONGEST STRETCH OF DAYS REACHING 90 DEGREES OR GREATER HAS BEEN TIED AS OF TODAY. THAT RECORD IS 44 STRAIGHT DAYS SET IN 1993. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. &&
Hazardous weather outlook, Jul 2, 3:28 AM EDT, 12 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 328 AM EDT SAT JUL 2 2011 GAZ117-119-139-141-SCZ048>051-030730- COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 328 AM EDT SAT JUL 2 2011 ...MODERATE RISK FOR RIP CURRENTS IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RISK FOR RIP CURRENTS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ330-350-352-354-374-GAZ087-088-099>101-114>116-118-137-138-140- SCZ040-042>045-047-052-030730- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-TIDAL BERKELEY- 328 AM EDT SAT JUL 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. 33
In the hours before
Special weather statement, Jul 2, 3:22 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 322 PM EDT SAT JUL 2 2011 SCZ042-043-021945- HAMPTON-INLAND COLLETON- 322 PM EDT SAT JUL 2 2011 ...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF HAMPTON AND COLLETON COUNTIES THROUGH 345 PM EDT... AT 320 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...NEAR ISLANDTON...MOVING SOUTHWEST AT 10 MPH. SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE... ALMEDA INTERSECTION...CROCKETVILLE...CUMMINGS...HAMPTON... ISLANDTON...MILEY AND VARNVILLE... PREPARE NOW FOR THE FOLLOWING HAZARDS... GUSTY WINDS OF 40 TO 50 MPH... PENNY SIZE HAIL... PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. && LAT...LON 3274 8099 3289 8119 3302 8096 3293 8084 TIME...MOT...LOC 1922Z 043DEG 7KT 3294 8095 JAQ
Special weather statement, Jul 2, 3:32 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
332 PM EDT SAT JUL 2 2011
SCZ045-022015-
INLAND BERKELEY-
332 PM EDT SAT JUL 2 2011
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BERKELEY COUNTY
THROUGH 415 PM EDT...
AT 328 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR ALVIN...MOVING SOUTH AT 5 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BONNEAU...BONNEAU BEACH...SAINT STEPHEN AND SOUTHERN LAKE MOULTRIE...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3315 7970 3327 8009 3348 7993 3344 7986
3341 7985 3338 7980 3338 7979 3333 7975
3332 7970
TIME...MOT...LOC 1933Z 014DEG 6KT 3340 7984The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 3:22 PM EDT | Special Weather Statement | CHS | Hampton | 23 min |
| Jul 2, 3:29 PM EDT | Severe Thunderstorm Warning | CHS | Colleton, Hampton | 26 min |
| Jul 2, 3:32 PM EDT | Special Weather Statement | CHS | Berkeley | 43 min |
| Jul 2, 4:29 PM EDT | Special Weather Statement | CHS | Hampton | 31 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.